Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest Treatment For Itchy Red Rashes In Skin Joints With ADHD

Hi- I have an eight year old boy who weighs 63 pounds and is 4 4 . He is on 10 mg adderall XR for treatment of ADHD. Today he complained his body was hot and itchy. When I examined him he had a red blotchy rash at his skin joints. I put him in a warm bath, and symptoms disapated, but are still present. How do I figure out what is causing this? Thanks!
Tue, 8 May 2018
Report Abuse
Pediatrician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

There is a good possibility that the way you describe his rash it could be eczema. When someone in the family has eczema, usually there is another family member who has hay fever, asthma, or eczema. Infants who have eczema typically have their red rash on the face. However, older children, like your son, have a rash behind the knees and in front of the elbows. A hallmark of eczema is that the rash is very itchy.

This does not have anything to do with his ADHD medication. Should this be eczema, you were correct in placing him in a tub of lukewarm water for 5-10minutes. Take him out of the tub, pat his skin to remove beads of water. But keep skin moist and immediately apply a moisturizer
to hydrate the skin and prevent evaporation. You may try Aveeno cream CeraVe cream, Eucerincream. The anti-inflammatory medicine to use can be Hydrocortisone 1% cream(this is over-the-counter). Apply to the surface of the rash two times a day. If this is eczema, continue to moisturize his skin even when the rash disappears. If this treatment plan is not effective, then your son needs to be seen by his primary care physician.

Hope I have answered your query. Let me know if I can assist you further.

Regards,      

Dr. Arnold Zedd
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Recent questions on Amphetamine


Loading Online Doctors....
Suggest Treatment For Itchy Red Rashes In Skin Joints With ADHD

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. There is a good possibility that the way you describe his rash it could be eczema. When someone in the family has eczema, usually there is another family member who has hay fever, asthma, or eczema. Infants who have eczema typically have their red rash on the face. However, older children, like your son, have a rash behind the knees and in front of the elbows. A hallmark of eczema is that the rash is very itchy. This does not have anything to do with his ADHD medication. Should this be eczema, you were correct in placing him in a tub of lukewarm water for 5-10minutes. Take him out of the tub, pat his skin to remove beads of water. But keep skin moist and immediately apply a moisturizer to hydrate the skin and prevent evaporation. You may try Aveeno cream CeraVe cream, Eucerincream. The anti-inflammatory medicine to use can be Hydrocortisone 1% cream(this is over-the-counter). Apply to the surface of the rash two times a day. If this is eczema, continue to moisturize his skin even when the rash disappears. If this treatment plan is not effective, then your son needs to be seen by his primary care physician. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Arnold Zedd